Advertisement

Reactions Weekly

, Volume 1747, Issue 1, pp 223–223 | Cite as

Paracetamol abuse

Drug dependence syndrome following paracetamol abuse: case report
Case report
  • 57 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 7-year-old boy developed drug dependence syndrome following abuse of paracetamol.

The boy had persistent and unexplained pain in the right sole. He had undergone an excisional biopsy for a bony lesion at the level of the right ankle due to a probable osteoid osteoma. The excisional biopsy was uneventful, and he was prescribed paracetamol [acetaminophen] 650mg half tablet as and when necessary to treat the pain. His right lower limb was plastered and immobilised for a month. However, following removal of the plaster and increased ambulation, he had pain at the centre of the right sole, plantar to mid-tarsal region. The site of the pain was different from the bony lesion. The pain became worse at night and often led to sleep disturbances. The pain was initially managed by either...

Reference

  1. Aneja J, et al. Acetaminophen abuse in a child with chronic pain. Journal of Indian Association for Child and Adolescent Mental Health 15: 139-148, No. 1, Jan 2019. Available from: URL: http://www.jiacam.org/1501/january2019.html - IndiaGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations